MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 100 CLOSED WOUND SUCTION EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 100 CLOSED WOUND SUCTION EVACUATOR
Catalog Number 0070900
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the cap on the reliavac wound drain would not stay closed therefore there was no suction from the device.Per additional information received via email on 1 june 2020 from ibc representative, the cap on the relivac would not stay closed.See photos attached.
 
Additional Manufacturer Narrative
The reported event was confirmed.The device was used for treatment.The device had not met specifications.The device was affected by the reported failure.Visual evaluation of the returned sample noted one opened (no original packaging), used silicone bulb evacuator.It was noted that the blue cap could not stay attached to the evacuator, although it seems to have been attached at one point due to the presence of what seems to be an adhesive line on the evacuator.This does not meet the specification "close the outlet port of the evacuator with the cap.Then, to open the outlet port removing cap of the position of closed.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be "incorrect assembly operation of cap / bulb (incorrect assembly).¿ the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: 1.Ensure that the wound site is dry and free of debris before closure.2.The surgeon must determine the number of drains needed for an effective drainage of the entire wound site.3.The junction between the tubing and tissue at the drain entrance site must be air-tight for effective functioning of the system.4.If the drain is occluded, irrigation and/or aspiration of the drain may be required.5.The quality and quantity of drained fluid must be regularly monitored and reported to the surgeon.6.Reservoir, once full, must be emptied per hospital protocols.Failure to do so will result in incomplete drainage.7.Suction must be discontinued prior to the removal of the drain.8.Before starting the drainage procedure, ensure that all the connections are tight and free of any obstructions within the drainage pathway.Connections to check are: i) drain to suction source.Ii) y-connector (when applicable): ¿ drain to y-connector ¿ y-connector to suction source.9.Di(2-ethylhexyl) phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the cap on the reliavac wound drain would not stay closed thereforethere was no suction from the device.Per additional information received via email on 1 june 2020 from ibc representative, the cap on the relivac would not stay closed.

Brand Name
RELIAVAC 100 CLOSED WOUND SUCTION EVACUATOR
Common Device Name
SUCTION EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10151508
Report Number1018233-2020-03806
Device Sequence Number17049603
Product Code GCY
UDI-Device Identifier00801741049620
UDI-Public(01)00801741049620
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date06/14/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1